Alert archive / North Dakota / Wind Advisories in 2008
Wind Advisory 18, NWS Bismarck, ND
NWS Bismarck, ND issued this wind advisory at Jun 12, 2008, 2:47 AM MDT for 10 counties in North Dakota. It took effect at Jun 12, 2008, 11:00 AM MDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jun 12, 2008, 2:47 AM MDT (08:47 UTC)
- In effect from
- Jun 12, 2008, 11:00 AM MDT
- Expired
- Jun 12, 2008, 7:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS Bismarck, ND
Counties Adams County, ND, Billings County, ND, Bowman County, ND, Dunn County, ND, Golden Valley County, ND, Grant County, ND, Hettinger County, ND, McKenzie County, ND, Slope County, ND, Stark County, ND
The radar
The Bismarck radar (KBIS), 167 km from the middle of the area, began a volume at 08:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 8.8 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 533 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- -62 m²/s²
- 0-3 km storm-relative helicity
- -197 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KBIS 120847 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 347 AM CDT THU JUN 12 2008 ...GUSTY WINDS OVER PORTIONS OF WESTERN AND SOUTHWESTERN NORTH DAKOTA LATE THIS MORNING THROUGH EARLY EVENING... .SUSTAINED SOUTHWESTERLY WINDS OF 30 MPH WITH GUSTS TO 40 MPH WILL DEVELOP LATE THURSDAY MORNING AND CONTINUE THROUGH EARLY THURSDAY EVENING. ALTHOUGH WINDS WILL DIMINISH BELOW ADVISORY CRITERIA EARLY THIS EVENING...EXPECT A SHIFT TO THE WEST AT 15 TO 25 MPH FOR THE REMAINDER OF THURSDAY NIGHT. IN ADDITION TO THE GUSTY WINDS TODAY...MOTORISTS CAN EXPECT SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS...POSSIBLY REDUCING VISIBILITY AT TIMES AND MAKING DRIVING DIFFICULT. MOTORISTS ARE URGED TO SLOW DOWN...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. NDZ017-018-031>033-040>045-121700- /O.NEW.KBIS.WI.Y.0018.080612T1700Z-080613T0100Z/ MCKENZIE-DUNN-GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-GRANT- BOWMAN-ADAMS-SIOUX- INCLUDING THE CITIES OF...WATFORD CITY...KILLDEER...BEACH... MEDORA...DICKINSON...MARMARTH...MOTT...ELGIN...BOWMAN... HETTINGER...FORT YATES 347 AM CDT THU JUN 12 2008 /247 AM MDT THU JUN 12 2008/ ...WIND ADVISORY IN EFFECT FROM NOON CDT /11 AM MDT/ TODAY TO 8 PM CDT /7 PM MDT/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON CDT /11 AM MDT/ TODAY TO 8 PM CDT /7 PM MDT/ THIS EVENING. .SUSTAINED SOUTHWESTERLY WINDS OF 30 MPH WITH GUSTS TO 40 MPH WILL DEVELOP LATE THURSDAY MORNING AND CONTINUE THROUGH EARLY THURSDAY EVENING. ALTHOUGH WINDS WILL DIMINISH BELOW ADVISORY CRITERIA EARLY THIS EVENING...EXPECT A SHIFT TO THE WEST AT 15 TO 25 MPH FOR THE REMAINDER OF THURSDAY NIGHT. IN ADDITION TO THE GUSTY WINDS TODAY...MOTORISTS CAN EXPECT SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS...POSSIBLY REDUCING VISIBILITY AT TIMES AND MAKING DRIVING DIFFICULT. A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ KS
2 follow-up statements
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
000 WWUS73 KBIS 122044 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 344 PM CDT THU JUN 12 2008 ...A WIND ADVISORY IS IN EFFECT FOR PORTIONS OF WESTERN AND SOUTH CENTRAL NORTH DAKOTA THROUGH EARLY EVENING... .SUSTAINED WESTERLY WINDS OF 25 TO 35 MPH WITH GUSTS TO AROUND 45 MPH CAN BE EXPECTED IN SOUTHWEST AND FAR SOUTH CENTRAL NORTH DAKOTA EARLY THIS EVENING. ALTHOUGH THE WINDS WILL DIMINISH BELOW WIND ADVISORY CRITERIA BY LATE EVENING...GUSTY WEST WINDS OF 15 TO 30 MPH WILL CONTINUE THROUGH FRIDAY. MOTORISTS...ESPECIALLY THOSE DRIVING HIGH PROFILE VEHICLES... ARE URGED TO USE CAUTION. NDZ017-018-031>033-040>045-130100- /O.CON.KBIS.WI.Y.0018.000000T0000Z-080613T0100Z/ MCKENZIE-DUNN-GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-GRANT- BOWMAN-ADAMS-SIOUX- INCLUDING THE CITIES OF...WATFORD CITY...KILLDEER...BEACH... MEDORA...DICKINSON...MARMARTH...MOTT...ELGIN...BOWMAN... HETTINGER...FORT YATES 344 PM CDT THU JUN 12 2008 /244 PM MDT THU JUN 12 2008/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT /7 PM MDT/ THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT /7 PM MDT/ THIS EVENING. .SUSTAINED WESTERLY WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 45 MPH CAN BE EXPECTED EARLY EARLY EVENING. THE WINDS WILL DIMINISH BELOW ADVISORY CRITERIA BY LATE EVENING...BUT GUSTY WEST WINDS OF 15 TO 30 MPH WILL CONTINUE THROUGH FRIDAY. A WIND ADVISORY MEANS THAT STRONG WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE CAUTION. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this wind advisory went out at Jun 12, 2:12 AM MDT, 35 minutes earlier.
Area forecast discussion, Jun 12, 2:12 AM MDT, 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 312 AM CDT THU JUN 12 2008 .SHORT TERM...TODAY THROUGH SATURDAY NIGHT... THE LATEST WATER VAPOR IMAGERY PLACES THE CENTER OF THE LARGE CLOSED UPPER LOW OVER GLASGOW MONTANA THIS MORNING...WITH SEVERAL SHORTWAVES PIVOTING AROUND THE LOW. THE SYSTEM IS VERTICALLY STACKED WITH THE SFC LOW DIRECTLY UNDERNEATH THE UPPER LOW. MOST OF OUR CWA IS IN THE DRY SLOT FOR THE MOMENT AND THAT HAS LEAD TO SOME AREAS OF STRATUS AND PATCHY FOG DEVELOPMENT. HOWEVER...MORE SHOWERS AND ISOLATED THUNDERSTORMS WILL DEVELOP TODAY AND CONTINUE THROUGH FRIDAY AS A COMBINATION OF THE AFOREMENTIONED SHORTWAVES AND A PAIR OF H3 JET STREAKS PINWHEEL AROUND THE UPPER LOW AND MOVE INTO NORTH DAKOTA. THE FIRST JET STREAK (60KT) AND THE WEAKER OF THE TWO WAS SEEN OVER NORTHERN WYOMING. THIS WILL MOVE OVER SOUTH CENTRAL NORTH DAKOTA DURING THE MORNING HOURS WITH ENOUGH VERTICAL MOTION FOR MENTION OF ISOLATED SHOWERS. LATEST REGIONAL RADAR BEGINNING TO SHOW SOME INCREASE IN REFLECTIVITY UPSTREAM. THE SECOND (80KT) JET STREAK WAS OVER SOUTHERN SASKATCHEWAN. THE NAM AND GFS ARE IN AGREEMENT THAT THE NOSE OF THIS JET WILL MOVE INTO OUR WESTERN ZONES BY LATE MORNING...AND ADVANCE EAST THIS EVENING/TONIGHT. THUS WILL CARRY NUMEROUS SHOWERS WEST AND ISOLATED EAST DURING THE MORNING...WITH AN INCREASING WORDING THREAT IN THE ZONES FOR OUR CENTRAL AND EASTERN ZONES (SCATTERED SHOWERS/ISOLATED TSTMS) THROUGH TONIGHT AS THE VERTICAL MOTION FIELD INCREASES AND THE SFC/UPPER LOW MOVE THROUGH. WINDS WILL INCREASE TODAY AS WELL. STRONGEST WINDS WILL BE IN THE WEST AND SOUTHWEST WITH SUSTAINED SOUTHWESTERLY WINDS OF AROUND 30 MPH WITH GUSTS TO 40 MPH. THUS HAVE ISSUED A WIND ADVISORY FROM 17Z- 01Z FOR PORTIONS OF OUR WESTERN AND SOUTHWESTERN CWA. PLEASE REFER TO BISNPWBIS FOR FURTHER DETAILS. THE REST OF THE CWA WILL BE BREEZY WITH 15 TO 30 MPH EXPECTED THIS AFT/EVE. AS THE SFC/UPPER LOW PASS THROUGH TONIGHT...WINDS WILL REMAIN BREEZY AND SHIFT TO THE WEST AND NORTHWEST. ON FRIDAY EXPECT WEST/NORTHWEST WINDS IN THE 20 TO 30 MPH RANGE OVER THE CWA. ADDITIONAL SHORTWAVES AND ENOUGH MOISTURE ON THE BACK SIDE OF THE LOW TO GENERATE ISOLATED SHOWERS THROUGH THE EVENING HOURS. THE FORECAST AREA WILL LOSE THE SHOWER THREAT FRIDAY NIGHT AS THE CLOSED UPPER LOW MOVES JUST SOUTH OF HUDSON BAY BY 06Z SAT. ON SATURDAY...A SHORTWAVE TROUGH OVER ALBERTA WITH AN ASSOCIATED SFC COLD FRONT WILL EDGE CLOSER TO NORTHERN NORTH DAKOTA DURING THE DAY. THE WEAK COLD FRONT WILL MOVE INTO THE NORTHERN THIRD OF THE STATE BY 00Z SUN. THIS WILL ALLOW A NICE WARM UP SOUTH OF THE FRONT WITH HIGHS RISING INTO THE 70S TO NEAR 80 DEGREES. HOWEVER...WILL ALSO MAINTAIN A SLIGHT CHC OF THUNDERSTORMS OVER THE NORTHERN AND CENTRAL CWA WITH THE CLOSE PROXIMITY OF THE FRONT AND LIS OF -2C TO -4C SATURDAY AFT/EVE. THIS ESSENTIALLY RUNS ALONG AND EAST OF A LINE FROM FROM WILLISTON TO BISMARCK TO LINTON. .LONG TERM...SUNDAY THROUGH THURSDAY... MINIMAL CHANGES TO PREVIOUS GRIDS THIS MORNING. WE BEGIN THE DAY 4-5 PERIOD IN A SLIGHT NORTHWEST FLOW. SHORTWAVE TROUGH ROTATING AROUND A HUDSON BAY LOW SLIDES ACROSS SOUTHERN SASKATCHEWAN ON SUNDAY THEN DROPS SOUTHEAST ACROSS NORTHEAST NORTH DAKOTA SUNDAY NIGHT. MID LEVEL MOISTURE IS PRETTY SCARCE ACROSS THE SOUTH...BUT IN THE NORTH THERE MAY BE ENOUGH FOR A SCATTERED SHOWER OR THUNDERSHOWER DURING THE AFTERNOON/EVENING HOURS. WILL STICK WITH MINIMAL POPS AND NOT MENTION PRECIP AS PER PREVIOUS FORECAST...BUT WILL NEED TO MONITOR FOR POSSIBLE MENTION OF SOME POPS AS WE GET CLOSER TO THE WEEKEND. ON MONDAY...UPPER RIDGING BEGINS OVER THE REGION...AHEAD OF AN UPPER LOW OVER THE EASTERN PACIFIC. ALTHOUGH AN ISOLATED SHOWER OR THUNDERSHOWER CANT BE RULED OUT ENTIRELY ACROSS THE NORTHEAST ON MONDAY...EXPECT MAINLY DRY CONDITIONS. TEMPERATURES SHOULD BE A COUPLE DEGREES WARMER THAN SUNDAY...WITH READING GENERALLY IN THE UPPER 60S TO MID 70S EACH DAY. LATE IN THE EXTENDED PERIOD...UPPER RIDGING STRENGTHENS OVER THE RIDGING WITH AN INCREASING RETURN FLOW. THIS SHOULD PUSH TEMPERATURES TO NEAR OR SLIGHTLY ABOVE NORMALS FOR THIS TIME OF YEAR. BY THE END OF THE EXTENDED PERIOD...BOTH GFS AND ECMWF SWING THE EASTERN PACIFIC LOW INTO THE NORTHERN ROCKIES. THUNDERSTORM CHANCES WILL BE IN THE INCREASE BY LATE IN THE WORK WEEK. && .AVIATION... SURFACE LOW CURRENTLY SITUATED OVER NORTHERN NORTH DAKOTA WITH UPPER LOW OVER NORTHEAST MONTANA. DRY AIR WRAPPING AROUND BASE OF THE UPPER LOW HAS PRODUCED CLEARING OVER THE SOUTHERN HALF OF THE CWA. AREAS OF MVFR-IFR CLOUDINESS REMAIN AROUND ISN-MOT. WITH THE CURRENT RAINFALL WILL NEED TO MONITOR FOR POSSIBLE FOG DEVELOPMENT IN CLEAR AREAS. CURRENTLY NOTHING INDICATED ON SATELLITE FOG IMAGE BUT TEMPERATURE DEWPOINT SPREADS ARE PRETTY CLOSE. DURING THE DAY TODAY PRECIPITATION OVER EASTERN MONTANA WILL PROGRESS EASTWARD INTO NORTH DAKOTA. IN ADDITION...AREAS OF CLEAR SKIES THIS MORNING IN CENTRAL NORTH DAKOTA WILL SEE SHOWER/THUNDERSHOWER CHANCES INCREASE AS AN UPPER JET MOVES INTO THE REGION. WINDS WILL ALSO BE A PROBLEM TODAY WITH ADVISORY CRITERIA WINDS DEVELOPING IN THE WEST CENTRAL THROUGH FAR SOUTH CENTRAL...INCLUDING DIK. REMAINDER OF THE TAF SITES WILL SEE SEE BREEZY CONDITIONS. SHOWER/THUNDERSTORM ACTIVITY WILL DIMINISH THIS EVENING...BUT WILL NOT DISSIPATE ENTIRELY AS THE UPPER LOW TRACKS EAST ALONG THE INTERNATIONAL BORDER. && .BIS WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM NOON CDT /11 AM MDT/ TODAY TO 8 PM CDT /7 PM MDT/ THIS EVENING FOR NDZ017-018-031>033-040>045. PLEASE REFER TO BISNPWBIS FOR FURTHER DETAILS. && KS/TWH
Hazardous weather outlook, Jun 11, 5:44 PM MDT, 9 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 644 PM CDT WED JUN 11 2008 NDZ001-009-010-017>021-031>037-040>048-050-051-122345- DIVIDE-WILLIAMS-MOUNTRAIL-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN- GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-STUTSMAN- SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-LA MOURE- MCINTOSH-DICKEY- 644 PM CDT WED JUN 11 2008 /544 PM MDT WED JUN 11 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ISOLATED TO SCATTERED RAIN SHOWERS AND ISOLATED THUNDERSTORMS WILL DEVELOP THURSDAY THROUGH FRIDAY AS AN UPPER LEVEL LOW PRESSURE MOVES ACROSS NORTH DAKOTA .SPOTTER INFORMATION STATEMENT... NDZ002>005-011>013-022-023-025-122345- BURKE-RENVILLE-BOTTINEAU-ROLETTE-WARD-MCHENRY-PIERCE-SHERIDAN- WELLS-FOSTER- 644 PM CDT WED JUN 11 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHEAST NORTH DAKOTA. .DAY ONE...TONIGHT SHOWERS AND SCATTERED THUNDERSTORMS WILL CONTINUE TODAY WITH SOME WITH LOCALLY HEAVY DOWNPOURS. SHOWERS AND THUNDERSTORMS WILL TAPER OFF TOWARD EVENING...BEGINNING FIRST IN SOUTHWEST NORTH DAKOTA AND MOVING NORTHEAST OVERNIGHT. THE RESULT WILL BE FOR A DECREASE OF SHOWER ACTIVITY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ISOLATED TO SCATTERED RAIN SHOWERS AND ISOLATED THUNDERSTORMS WILL DEVELOP THURSDAY THROUGH FRIDAY AS AN UPPER LEVEL LOW PRESSURE MOVES ACROSS NORTH DAKOTA .SPOTTER INFORMATION STATEMENT... WITH THE HEAVY RAINFALL...IF ANY FLOODING OR HEAVY RAIN IS OBSERVED...PLEASE CONTACT THE NATIONAL WEATHER SERVICE WITH YOUR REPORT.
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 2:59 PM MDT | Severe Thunderstorm Warning | BIS | Bottineau, Rolette | 61 min |
Nearby
Wind Advisories in North Dakota, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.